Alert archive / Georgia / Flash Flood Warnings in 2017

Flash Flood Warning 20, NWS Jacksonville, FL

September 11, 2017Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this flash flood warning at Sep 11, 2017, 9:41 AM EDT for Charlton County, Ware County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2017, 9:41 AM EDT (13:41 UTC)
Expired
Sep 11, 2017, 11:45 AM EDT
In force
2 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

Counties Charlton County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 60 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WGUS52 KJAX 111341
FFWJAX
GAC049-299-111545-
/O.NEW.KJAX.FF.W.0020.170911T1341Z-170911T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
941 AM EDT MON SEP 11 2017

The National Weather Service in Jacksonville has issued a

* Flash Flood Warning for...
  Central Ware County in southeastern Georgia...
  Northwestern Charlton County in southeastern Georgia...

* Until 1145 AM EDT

* At 939 AM EDT, local law enforcement reported water entering homes 
  and roads closed due to flooding. Up to four inches of rain has 
  already fallen.

* Some locations that will experience flooding include...
  Waycross, Stephen Foster State Park, Braganza, Boggy Bay, Manor and
  Needham.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3129 8239 3122 8231 3122 8228 3119 8228
      3117 8221 3109 8221 3104 8215 3084 8208
      3071 8243 3072 8242 3073 8243 3082 8243
      3082 8250 3096 8249 3096 8252 3100 8255
      3102 8259 3121 8268

$$

ARB
1 follow-up statement
945 
WGUS72 KJAX 111538
FFSJAX

Flash Flood Statement
National Weather Service Jacksonville FL
1138 AM EDT MON SEP 11 2017

GAC049-299-111545-
/O.EXP.KJAX.FF.W.0020.000000T0000Z-170911T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ware GA-Charlton GA-
1138 AM EDT MON SEP 11 2017

...THE FLASH FLOOD WARNING FOR CENTRAL WARE AND NORTHWESTERN CHARLTON
COUNTIES WILL EXPIRE AT 1145 AM EDT...

The heavy rain has ended. Additional flooding is no longer expected 
to pose a threat. Please continue to heed any remaining road 
closures.

LAT...LON 3129 8239 3122 8231 3122 8228 3119 8228
      3117 8221 3109 8221 3104 8215 3084 8208
      3071 8243 3072 8242 3073 8243 3082 8243
      3082 8250 3096 8249 3096 8252 3100 8255
      3102 8259 3121 8268

$$

ARB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 8:44 AM EDT, 57 minutes earlier.

Area forecast discussion, Sep 11, 8:44 AM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
844 AM EDT Mon Sep 11 2017

.UPDATE...

Center of Irma will continue to track Northwest across far Western
counties through early afternoon with strong winds across area.
The heaviest rain bands are expected to be North and East of the
center as Irma lifts. The potential for Tornadoes will continue,
mainly to the East of the track. South of these bands scattered
activity will be expected as weaker bands lift through.

&&

.AVIATION...

While restrictions are expected to remain throughout this 12z TAF
period, conditions will slowly improve toward late afternoon and
evening. Winds will remain strong and gusty through at least mid
afternoon, with winds then gradually diminishing.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  79  66  83  67 / 100  30  10  10
SSI  84  74  86  73 / 100  30  10  10
JAX  84  71  87  71 / 100  20  10  10
SGJ  87  72  87  72 /  80  20  10  10
GNV  83  70  87  70 /  60  30  20  10
OCF  82  72  87  71 /  60  30  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 8 PM EDT this evening for Alachua-Baker-
     Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
     Gilchrist-Hamilton-Inland Duval-Inland Nassau-Putnam-St.
     Johns-Suwannee-Union.

     Tropical Storm Warning for Alachua-Baker-Bradford-Clay-Coastal
     Duval-Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-
     Inland Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-
     Union.

GA...Flash Flood Watch until 8 PM EDT this evening for Appling-
     Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal Camden-
     Coastal Glynn-Coffee-Echols-Inland Camden-Inland Glynn-Jeff
     Davis-Pierce-Ware-Wayne.

     Tropical Storm Warning for Appling-Atkinson-Bacon-Brantley-
     Charlton-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
     Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.

AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
     Fernandina Beach FL out 20 NM-Coastal waters from
     Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM-
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

&&

Struble

In the hours before

Local storm report, Sep 11, 8:30 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            2 SSE GAINESVILLE       29.65N 82.32W
09/11/2017                   ALACHUA            FL   PUBLIC

            MULTIPLE FLOODED STREETS IN GAINESVILLE.

&&

TW
Local storm report, Sep 11, 8:46 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
846 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     2 WNW VILANO BEACH      29.95N 81.33W
09/10/2017                   ST. JOHNS          FL   PUBLIC

            PUBLIC REPORT OF WIND DAMAGE. TORNADO REPORT
            EAST OF THIS LOCATION SO POTENTIALLY MORE
            TORNADO DAMAGE.

&&

NM
Local storm report, Sep 11, 9:03 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     TROPICAL STORM   5 E ARLINGTON           30.33N 81.52W
09/11/2017                   DUVAL              FL   ASOS

            ASOS AT CRAIG FIELD RECORDED A PEAK WIND OF 70 MPH.

&&

PPETERS
Local storm report, Sep 11, 9:09 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
909 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            1 NW UNIVERSITY OF FLOR 29.66N 82.37W
09/11/2017                   ALACHUA            FL   LAW ENFORCEMENT

            NW 34TH STREET CLOSED FROM NW 8TH AVE TO
            RADIO DUE TO FLOODING.

&&

NM
Local storm report, Sep 11, 9:12 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     FLOOD            1 WNW UNIVERSITY OF FLO 29.65N 82.37W
09/11/2017                   ALACHUA            FL   LAW ENFORCEMENT

            WEST UNIVERSITY CLOSED FROM 20TH STREET TO
            38TH STREET DUE TO HOGTOWN CREEK FLOODING.

&&

NM
Local storm report, Sep 11, 9:34 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
934 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     FLASH FLOOD      1 NNW UNIVERSITY OF FLO 29.66N 82.37W
09/11/2017                   ALACHUA            FL   LAW ENFORCEMENT

            ONE PATROL CAR LOST DUE TO FLOODING AT
            HOGTOWN CREEK. ANOTHER CAN NOT BE REACHED.
            NO INJURIES. LOCATION APPROXIMATE.

&&

NM

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 10:31 PM EDTRiver Flood WarningJAXAppling, Tattnall, Toombs, Wayne24 hr
Sep 10, 10:56 PM EDTAreal Flood WarningJAXCamden, Charlton6 hr
Sep 11, 12:38 AM EDTAreal Flood WarningJAXBrantley, Camden, Charlton, Glynn6 hr
Sep 11, 2:02 AM EDTTornado WarningJAXCamden28 min
Sep 11, 2:31 AM EDTFlash Flood WarningJAXCamden3 hr
Sep 11, 2:34 AM EDTTornado WarningJAXCamden6 min
Sep 11, 4:10 AM EDTFlash Flood WarningJAXCharlton3 hr
Sep 11, 5:08 AM EDTAreal Flood WarningJAXCharlton3 hr
Sep 11, 5:14 AM EDTFlash Flood WarningJAXBrantley, Camden, Charlton, Glynn3 hr
Sep 11, 5:18 AM EDTTornado WarningJAXCamden27 min
Sep 11, 5:34 AM EDTFlash Flood WarningJAXCamden3 hr
Sep 11, 6:15 AM EDTFlash Flood WarningJAXCharlton, Clinch, Ware3 hr
Sep 11, 6:37 AM EDTAreal Flood WarningJAXEchols3 hr
Sep 11, 6:41 AM EDTAreal Flood WarningJAXBrantley, Charlton, Clinch, Pierce, Ware, Wayne3 hr
Sep 11, 8:09 AM EDTFlash Flood WarningJAXBrantley, Camden, Charlton, Glynn111 min
Sep 11, 9:06 AM EDTAreal Flood WarningJAXCharlton, Clinch, Ware3 hr
Sep 11, 9:46 AM EDTAreal Flood WarningJAXBrantley, Charlton, Pierce, Ware, Wayne3 hr
Sep 11, 9:56 AM EDTAreal Flood WarningJAXBrantley, Camden, Charlton, Glynn2 hr
Sep 11, 3:07 PM EDTRiver Flood WarningJAXBrantley16 days
Sep 11, 5:11 PM EDTWind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more5 hr
Sep 11, 5:18 PM EDTRip Current StatementJAXCamden, Glynn27 hr
Sep 11, 5:18 PM EDTHigh Surf AdvisoryJAXCamden, Glynn10 hr

Nearby

Flash Flood Warnings in Georgia, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.